Communications in Mathematical Sciences

Volume 6 (2008)

Number 3

Existence of axially symmetric solutions to the Vlasov-Poisson system depending on Jacobi's integral

Pages: 711 – 727

DOI: http://dx.doi.org/10.4310/CMS.2008.v6.n3.a9

Author

Achim Schulze

Abstract

We prove the existence of axially symmetric solutions to the Vlasov-Poisson system in a rotating setting for sufficiently small angular velocity. The constructed steady states depend on Jacobi's integral and the proof relies on an implicit function theorem for operators.

Keywords

Vlasov-Poisson system; galactic dynamics; stationary solutions

2010 Mathematics Subject Classification

85A05

Full Text (PDF format)